Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 11, 2012, 3:25 PM EDT for 6 counties in North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 11, 2012, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Durham County, NC, Franklin County, NC, Johnston County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WWUS82 KRAH 111925
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT WED JUL 11 2012
NCZ008-009-022>027-040>043-077-112015-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-GUILFORD-HARNETT-JOHNSTON-
NASH-ORANGE-VANCE-WAKE-WILSON-
325 PM EDT WED JUL 11 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...
NASH...WILSON...WAKE...VANCE...ORANGE...GUILFORD...GRANVILLE...
FRANKLIN...DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 415 PM
EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AFFECTING LOCATIONS INCLUDING RALEIGH... WAKE
FOREST... SMITHFIELD... AND BURLINGTON.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3624 7834 3583 7784 3532 7827 3528 7833
3591 7954 3624 7956
TIME...MOT...LOC 1921Z 267DEG 50KT 3616 7846 3552 7801
$$
SECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:55 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 11, 2:55 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT WED JUL 11 2012 .SYNOPSIS... A VERY MOIST AIR MASS AND WEAK SURFACE FRONT WILL PERSIST OVER THE AREA THROUGH THURSDAY...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS. A HIGH PRESSURE RIDGE OFFSHORE WILL THEN SLOWLY BEGIN TO EXTEND ACROSS THE AREA THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 250 PM... CURRENT SHORT WAVE DRIVING PRECIPITATION OVER THE MOUNTAINS WILL CONTINUE TO LIFT NORTHEAST TONIGHT. WEAKER WAVES DOWNSTREAM COULD MORE DIRECTLY IMPACT CENTRAL NORTH CAROLINA TONIGHT. 850 MILLIBAR TROUGH LARGELY RESPONSIBLE FOR CURRENT PRECIPITATION IS FORECAST TO SLIDE SOUTH OVERNIGHT BEFORE DISSIPATING THURSDAY AFTERNOON IN SOUTH FLOW AROUND THE OFFSHORE HIGH. AIR MASS REMAINS ABNORMALLY MOIST WITH CAPE VERTICALLY THIN...BUT GREATEST SOUTHEAST. SEVERE WEATHER POTENTIAL NEAR ZERO. LIKELY RAIN CHANCES FORECAST FOR MOST OF THE AREA TONIGHT INTO THE EARLY MORNING HOURS WITH 50 PERCENT MOST LOCATIONS AFTER THAT... DECLINING TO 30 PERCENT NORTHEAST. LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 250 PM... 850 MILLIBAR TROUGH IS EXPECTED TO DROP TOWARD THE SOUTH CAROLINA BORDER TONIGHT BEFORE DISSIPATING THURSDAY IN SOUTH SOUTHEAST FLOW AROUND AN OFFSHORE HIGH. A SURFACE TROUGH JUST INLAND FROM THE COAST WILL PERSIST THROUGH THE PERIOD. WITH WINDS NORTHEAST TO EAST THURSDAY AND AMPLE CLOUDINESS... EXPECT ANOTHER DAY SIMILAR TO TODAY. SCATTERED RAIN SHOWERS AND A THUNDERSTORM OR TWO... WITH HIGH TEMPERATURES UPPER 70S TO MID 80S. WITH LITTLE UPPER LEVEL SUPPORT FOR CONVECTION FORECAST THURSDAY NIGHT... RAIN CHANCES DROP TO 30 PERCENT. LOW TEMPERATURES UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 135 PM WEDNESDAY... WILL SEE GRADUAL DRYING AND A WARMING TREND LATE WEEK INTO THE WEEKEND AS DEEP RIDGING BUILDS WEST OFF THE ATLANTIC INTO THE MID ATLANTIC STATES. ON FRIDAY...DEEPER MOISTURE AND PERSISTENT SHEAR AXIS WILL STILL BE WRAPPED AROUND THE RIDGE...PRODUCING BETTER CONVECTIVE COVERAGE WITH POPS IN THE HIGH CHANCE...50 PERCENT RANGE. TEMPERATURES WILL BE TEMPERED BY THE HEAVY CLOUD AND PRECIPITATION COVERAGE... EXPECTING OUR LAST DAY OF HIGHS TOPPING OUT IN THE MID 80S. RIDGING WILL BE FIRMLY IN PLACE FROM SATURDAY ONWARD...WITH A WARM...NOT HOT... AND MOIST AIR MASS IN PLACE. TEMPERATURES WILL BE ON THE INCREASE... WITH HIGHS MOSTLY IN THE UPPER 80S SATURDAY... EDGING UP TO THE VERY HIGH 80S TO LOWER 90S SUNDAY... AND IN THE LOWER 90S MONDAY THROUGH WEDNESDAY. NO CHANGE OF AIR MASS IS IN SIGHT... SO PERSISTENT MINIMUM TEMPERATURES IN THE 70 TO 75 RANGE WILL BE THE RULE THROUGH THE PERIOD. THE STRENGTHENING RIDGE WILL CAP AND DAMPEN CONVECTIVE ACTIVITY... WITH LARGELY DIURNAL CHANCE POPS THROUGH THE WEEKEND DIMINISHING TO SLIGHT CHANCES MONDAY THROUGH WEDNESDAY. THESE DIURNAL POPS WILL BE GRADUATED HIGHER TOWARDS THE WEST WHERE DIFFERENTIAL HEATING AND SUBSEQUENT EASTWARD DRIFT WILL INCREASE THE CHANCES SOME SLIGHT DEGREE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 215 PM... SHOWERS AND A THUNDERSTORM OR TWO THIS AFTERNOON MAINLY NORTH OF HIGHWAY 64 WITH CONVECTION BECOMING NUMEROUS SOUTHWEST OF RALEIGH. MVFR TO LOW VFR CEILINGS WITH VFR VISIBILITIES OUTSIDE SHOWERS. EXCEPT COVERAGE TO DECREASE THIS EVENING WITH ISOLATED SHOWERS PERSISTING THROUGH THE NIGHT. MOSTLY MVFR FOG DEVELOPING BEFORE MIDNIGHT PERSISTING UNTIL A COUPLE OF HOURS AFTER SUNRISE. CEILINGS BECOMING VFR OUTSIDE SHOWERS NEAR THAT TIME. SHOWERS WITH ISOLATED THUNDERSTORMS BECOMING MORE NUMEROUS BY LATE MORNING AND CONTINUING INTO THURSDAY AFTERNOON. THE MOIST AIR MASS IN PLACE OVER THE REGION WILL BRING MORE SHOWERS AND A FEW THUNDERSTORMS THURSDAY AFTERNOON. CHANCES FOR RAIN WILL BEGIN AN ALMOST DAILY DECLINE FRIDAY INTO TUESDAY...ALTHOUGH AFTERNOON SHOWERS AND THUNDERSTORMS AND EARLY MORNING FOG WILL STILL BE POSSIBLE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...MLM AVIATION...
Hazardous weather outlook, Jul 11, 4:31 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EDT WED JUL 11 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 AM EDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING...WITH GREATER COVERAGE EXPECTED LATER THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN AREAS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE LAST COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE AGAIN THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 11, 10:40 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 3 NNE EAGLE SPRINGS 35.34N 79.64W
07/10/2012 MOORE NC 911 CALL CENTER
TREE DOWN ON BENSALEM CHURCH ROAD... TIME ESTIMATED BY
RADAR
&&
EVENT NUMBER RAH1200621
SECSpecial weather statement, Jul 11, 2:09 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT WED JUL 11 2012
NCZ021>025-038-040>043-078-111900-
ALAMANCE-CHATHAM-DAVIDSON-DURHAM-FORSYTH-GUILFORD-JOHNSTON-ORANGE-
WAKE-WAYNE-WILSON-
209 PM EDT WED JUL 11 2012
...A RAGGED LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
STRETCHED FROM THE TRIAD EAST ALONG THE INTERSTATE 40 CORRIDOR TO
THE TRIANGE. THIS LINE THEN RANGED FROM THE TRIANGLE SOUTHEAST TO
GOLDSBORO. THESE SHOWERS AND STORMS WERE MOVING SLOWLY SOUTH AROUND
5 MPH.
SHOWERS AND ISOLATED STORMS MAY BE EXPECTED OVER WAYNE...
JOHNSTON...WILSON...WAKE...ORANGE...GUILFORD...FORSYTH...DURHAM...
DAVIDSON...CHATHAM AND ALAMANCE COUNTIES THROUGH 300 PM EDT.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...THE TRIAD...
BURLINGTON...DURHAM...CHAPEL HILL...RALEIGH...GARNER... APEX...
HOLLY SPRINGS...CLAYTON...SMITHFIELD AND GOLDSBORO.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS WILL PRODUCE HEAVY RAINFALL AND ARE MOVING SLOWLY. UP
TO TWO INCHES OF RAIN ARE POSSIBLE THIS AFTERNOON...WHICH COULD
CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...
CREEKS...ROADS AND OTHER AREAS OF POOR DRAINAGE. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING
SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3614 8044 3626 8046 3625 7931 3615 7898
3580 7824 3573 7820 3575 7814 3559 7780
3524 7782 3582 7924 3604 8050 3609 8052
TIME...MOT...LOC 1801Z 217DEG 3KT 3620 8040 3602 7910
3542 7784
13Special weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT WED JUL 11 2012
NCZ008-009-022>027-040>043-077-112015-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-GUILFORD-HARNETT-JOHNSTON-
NASH-ORANGE-VANCE-WAKE-WILSON-
325 PM EDT WED JUL 11 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...
NASH...WILSON...WAKE...VANCE...ORANGE...GUILFORD...GRANVILLE...
FRANKLIN...DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 415 PM
EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AFFECTING LOCATIONS INCLUDING RALEIGH... WAKE
FOREST... SMITHFIELD... AND BURLINGTON.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3624 7834 3583 7784 3532 7827 3528 7833
3591 7954 3624 7956
TIME...MOT...LOC 1921Z 267DEG 50KT 3616 7846 3552 7801
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:08 AM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 3 hr |
| Jul 11, 1:55 AM EDT | Special Weather Statement | RAH | Davidson, Randolph | 80 min |
| Jul 11, 3:01 AM EDT | Special Weather Statement | RAH | Chatham, Davidson, Randolph | 89 min |
| Jul 11, 3:39 AM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Jul 11, 2:09 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Forsyth, Guilford, Johnston, Orange and 2 more | 51 min |
| Jul 11, 3:17 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wilson | 61 min |
| Jul 11, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 11, 5:27 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 63 min |
| Jul 11, 6:01 PM EDT | Tornado Warning | RAH | Scotland | 18 min |
| Jul 11, 6:28 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 62 min |
| Jul 11, 7:05 PM EDT | Special Weather Statement | RAH | Bladen | 55 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.